Passive Transfer of Nut Allergy After Liver Transplantation
Department of Clinical Immunology, Royal Prince Alfred Hospital, Missenden Road, Camperdown, Sydney 2050, New South Wales, Australia. Archives of Internal Medicine
(Impact Factor: 17.33).
02/2003; 163(2):237-9. DOI: 10.1001/archinte.163.2.237
An anaphylactic reaction to cashew nut developed in a nonatopic 60-year-old man 25 days after receiving a liver allograft from a 15-year-old atopic boy who died of anaphylaxis after peanut ingestion. The liver recipient had no history of nut allergy. Posttransplantation skin prick test results were positive for peanut, cashew nut, and sesame seed, and the donor had allergen-specific IgE antibodies to the same 3 allergens. Contact tracing of the recipients of other solid organs from the same donor disclosed no other development of allergic symptoms after ingestion of peanut or cashew nut. Results of molecular HLA typing did not detect any donor-origin leukocytes in the recipient after transplantation, which excluded peripheral microchimerism. The patient inadvertently ingested peanut-contaminated food and suffered a second anaphylactic reaction 32 weeks after the transplantation. This case illustrates that transfer of IgE-mediated hypersensitivity can occur after liver transplantation and have potentially serious consequences. We therefore recommend that organ donors undergo screening for allergies, and that recipients be advised regarding allergen avoidance.
Data provided are for informational purposes only. Although carefully collected, accuracy cannot be guaranteed. The impact factor represents a rough estimation of the journal's impact factor and does not reflect the actual current impact factor. Publisher conditions are provided by RoMEO. Differing provisions from the publisher's actual policy or licence agreement may be applicable.